U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

i cannot stop fidgetting! could i have tourettes, chronic tics or something else?

1 doctor answer3 doctors weighed in
Dr. Eliezer Schwartz
Clinical Psychology 43 years experience
Ask a professional!: Its important not to rush to conclusions, because fidgeting can be caused by many things: emotional difficulties, medical problems, social situations, changes in life, and many more. If fidgeting continues to be a problem, you might want to consult or even ask to be evaluated by a professional (neurologist, psychiatrist or psychologist).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 31-year-old member asked:

Are tics that are caused by medication side effects also called tourette's syndrome?

2 doctor answers6 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
No: Tics can be worsened or brought out by medications, but are not then called tourette's syndrome (ts). Ts is present before any medications are used. It is an inherited neurobiological disorder, or an acquired autoimmune disorder. Tics that occur with meds are usually already present and subclinical, just worsened by the medication.
A 43-year-old member asked:

How do peoples tics begin when they are developing tourette's syndrome?

3 doctor answers7 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
Varies: Some pts develop their tics gradually over many months. Others get tics suddenly. Sudden onset of tics suggests panda's (see my health tips). Most often a single muscle group or area tics. Then they may change to another. In severe cases multiple muscle groups get recruited in the tic. Finally, vocalizations may occur in a similar manner - from simple to complex and intrusive.
A 33-year-old member asked:

Long term effects from tics and tourettes?

1 doctor answer2 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
Depends: Most individuals who experience tics in childhood will have them disappear as they grow older. Statistically, 1/3 will outgrow the tics while another 1/3 will continue to have a few tics that come and go. Less than 1/3 will have a severe case that has a significant impact on their lives. Most tics are harmless and the most troubling symptoms are co-occurring symptoms of adhd, depression or ocd.
A 44-year-old member asked:

When do your symptoms of tics become called tourette syndrome?

1 doctor answer2 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
Sounds: By definition, using the psychiatric book called the dsm iv, the diagnosis of tourette's disorder is given when a person has tics that make sounds, like throat clearing, making words or snorting. It is very unusual to have actual words and even more unusual to say bad words. Most commonly, throat clearing and nose snorting noises occur. That is why it can be confused with allergies at times.
A 36-year-old member asked:

What are tics associated with tourettes syndrome?

1 doctor answer2 doctors weighed in
Dr. Jay Park
Dr. Jay Park answered
Pediatrics 50 years experience
Combination of...: Motor tics(frequent involuntary movements such as shrugging of shoulder) and vocal tics such as clearing of throat.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 8, 2017

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.